Louisiana, 2003

Hail in Louisiana, April 24, 2003

April 24, 2003 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 24, 9:00 AM CST, 3 hours 22 minutes earlier.

Area forecast discussion, Apr 24, 9:00 AM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CDT THU APR 24 2003

LOOKS LIKE A BIG SEVERE WEATHER DAY IS ON TAP...AS A MODERATE RISK
IS OUT FOR MUCH OF THE AREA.  CURRENT SOUNDING POINTS TO AN ACTIVE
DAY WITH A LI OF -9...CAPE ABOVE 4000...HELICITY OF 400...AND AN
ABUNDANCE OF MOISTURE AND LOW LEVEL SHEAR.  THE ONLY THING LACKING
RIGHT NOW IS HEATING AT THE SURFACE TO START THE CONVECTION.  WHEN
AND IF STORMS DEVELOP LOOK FOR SUPERCELLS...PRODUCING LARGE HAIL AND
TORNADIC ACTIVITY.  I BELIEVE THE BULK OF THE ACTIVITY FOR MY AREA
WILL BE GENERALLY SOUTH OF I20...AS THIS IS WHERE THE DEEPEST
MOISTURE IS...AND SOME MID LEVEL DRYING IS TAKING PLACE ACROSS THE
NORTHWESTERN THIRD OF THE CWA.  FORECAST LOOKS FAIRLY GOOD...BUT
WILL ADJUST TEMPS IN THE ZONE UPDATE...AS A COUPLE OF SITES ARE
ALREADY WITHIN A CATEGORY OF THE FORECASTED MAXES.

ELEVEN

.SHV...NONE.
Hazardous weather outlook, Apr 24, 11:00 AM CST, 1 hour 22 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-251200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU APR 24 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
A BIG SEVERE WEATHER DAY IS ON TAP...AS A MODERATE RISK IS OUT FOR
MUCH OF THE AREA.  THE CURRENT ATMOSPHERIC ENVIRONMENT WILL LIKELY
PRODUCE LONG LIVED SUPERCELLS THAT PRODUCE LARGE HAIL AND TORNADIC
ACTIVITY.  THE BULK OF THE ACTIVITY WILL REMAIN SOUTH OF I20...WITH
SOME STORMS DEVELOPING IN PARTS OF NORTH CENTRAL LOUISIANA AND
SOUTHERN ARKANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Apr 24, 7:00 AM CST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
800 AM CDT THU APR 24 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0720 AM    FLORIEN                   LA   .75 INCH HAIL
04/24/03   SABINE                         REPORT FROM LAW ENFORCEMENT

15
Special weather statement, Apr 24, 9:55 AM CST, 2 hours 27 minutes before
LAZ010>014-017>022-TXZ152-153-165>167-241700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1055 AM CDT THU APR 24 2003

...SEVERE THUNDERSTORM WATCH EXPIRED...
...TORNADO WATCH CLEARED...

THE SEVERE THUNDERSTORM WATCH ISSUED EARLIER THIS MORNING...FOR EAST
TEXAS...AND NORTHWEST AND NORTH CENTRAL LOUISIANA...HAS EXPIRED...
AND IS NO LONGER IS EFFECT.

IN ADDITION...THE NATIONAL WEATHER SERVICE HAS CLEARED ANGELINA AND
NACOGDOCHES COUNTIES IN EAST TEXAS...FROM THE TORNADO WATCH ISSUED
EARLIER TODAY.

ALTHOUGH THESE WATCHES ARE NO LONGER IN EFFECT...RESIDENTS OF THE
FOUR STATE AREA...SHOULD STAY ALERT FOR POSSIBLE REDEVELOPMENT OF
STRONG THUNDERSTORMS DURING THE AFTERNOON.

The radar

The Shreveport radar (KSHV), 114 km away, was scanning. The volume nearest the first event began at 18:22 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lincoln

When
April 24, 12:22 PM CST
Where
Lincoln County, 5 mi N of Ruston
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.583, -92.633

Hail broke the windshild of a police vehicle that was parked on the side of the highway.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5348161.